Methotrexate nausea

smartiepants
smartiepants Member Posts: 8
edited 6. Nov 2009, 11:49 in Young people's community
Hello, can anyone help me please, Im on methotrexate 20mgs and i get really bad nausea. Can anyone help suggest anything that may help relieve this please.
Any suggestions would be great!!
Thanks!!

Comments

  • suzster
    suzster Member Posts: 1,328
    edited 30. Nov -1, 00:00
    hi, a few things i find help are anti sickness tablets, ask your gp to prescribe them or you can buy them in chemists. mint tea, tastes quite yuck but really does help!
    i take 20mg of it to but i take 10mg one night and the other 10mg the following night, i suffered with terrible sickness and this helped alot!
    sue
  • janie68
    janie68 Member Posts: 1,186
    edited 30. Nov -1, 00:00
    I used to be on mtx 20mgs too. I took 10 in the morning and 10 in the evening and that helped. Are you having folic acid the day after, that helps too.

    peppermint tea is very good for nausea or peppermint oil capsules.

    hope you get on ok

    Janie
  • purplecats
    purplecats Member Posts: 15
    edited 30. Nov -1, 00:00
    I found going from the tablets to injections helped a bit with nausea. Also trying an anti sickness tablet from dr might help.
  • smartiepants
    smartiepants Member Posts: 8
    edited 30. Nov -1, 00:00
    thanks everyone for your advise, i will be testing all. fingers crossed!
  • katherine810
    katherine810 Member Posts: 67
    edited 30. Nov -1, 00:00
    the only thing that has slightly helped is taking it before bed, then you can sleep off most of it... if you take it on a saturday before bed can you lay in on the sunday? That might help...

    Otherwise i'm still trying to figure this out after ten years :S

    My old rhymy nurse said that smelling an orange helped someone get over naesua after methotrexate, never tried it but could work :P

    Good luck finding something :)
    It's horrible, i find eating a little bit of something helps...

    errmm, can't think of much else, car journies make it worse for me..
    if i think of anything else ill let you know:)

    love,
    Katherine x
  • kezzad
    kezzad Member Posts: 81
    edited 30. Nov -1, 00:00
    i really feel for you as i am in the same boat. on 20mgs and suffer with really bad nausea i find it helps taking it at night although sometimes i wake feeling sick but most of it is slept off. do you find that your appetite suffers as mine has really suffered the since i started taking it and it is all the time not just the day/day after i take methx. have found i have lost quite a lot of weight and struggle to eat 3 meals a day. docs dont seem to be concerned even though ive lost a stone in a month or so. (i weigh just under 8st now). im really trying to eat as much as i can as i know it will help e get better and stronger but its so hard! maybe just because im not half as active as i used to be...??
    Thanks
    K
  • janie68
    janie68 Member Posts: 1,186
    edited 30. Nov -1, 00:00
    Hi K,

    Have you tried eating little and often? Also eat things that are easy to digest.

    Janie x
  • clare_l_allen
    clare_l_allen Member Posts: 10
    edited 30. Nov -1, 00:00
    I've been told ginger should help, either grated in some hot water or just a ginger scented shower gel in the morning has helped me. The BodyShop do a good one. x
  • maxi90
    maxi90 Member Posts: 11
    edited 30. Nov -1, 00:00
    Hello, can anyone help me please, Im on methotrexate 20mgs and i get really bad nausea. Can anyone help suggest anything that may help relieve this please.
    Any suggestions would be great!!
    Thanks!!

    do you take it by tablet or injection as i have tryed both and found that i was always sick while on injections even if i anti-sickness tablets but when on the tablets i was fine so it might be an idea to ask about swaping to the way in which you have the medication to see if theis helps or not with the sickness hope this advice helps you out maxine
  • gickygawky
    gickygawky Member Posts: 478
    edited 30. Nov -1, 00:00
    I suck very strong peppermint sweets the two days after my MTX and this has helped me somewhat.
    I also drink ginger tea that I make myself from fresh ginger. It's strong but seems to help.

    I also find eating little and often has helped with the nausea.

    Good luck

    A x
  • kittykat89
    kittykat89 Member Posts: 8
    edited 30. Nov -1, 00:00
    I have been on methotrexate for about 8 years along with other drugs. If you dose has been increased it will take a while for your body to adjust.

    Take renitadine and take methotrexate along with food i would also advise to take to the dossage over a number of days. If your having regular blood tests it should show any abnormalities i would discuss your symptoms with your GP if they persist tho.

    I hope i have been of some help

    kat

    x

Who's Online

10
Baloo
Baloo
DODGYKNEES
DODGYKNEES
Mrsk22
Mrsk22
+7 Guests